Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 29, 2021, 4:49 PM EDT for Wakulla County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 29, 2021, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 31 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501
WWUS82 KTAE 292049
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT Tue Jun 29 2021
FLZ027-127-292130-
Coastal Wakulla FL-Inland Wakulla FL-
449 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA COUNTY UNTIL 530 PM
EDT...
At 449 PM EDT, Doppler radar was tracking a strong thunderstorm over
St. Marks, moving northwest at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crawfordville, Woodville, St. Marks, Wakulla, Sopchoppy, Newport,
Shadeville, Hyde Park, Wakulla Springs, Arran, Hilliardville, Tully,
Plum Orchard, Panacea, Shell Point, Port Leon, Medart, Wakulla Beach,
Buckhorn and Spring Creek.
LAT...LON 3001 8446 3002 8456 3002 8457 3030 8456
3030 8425 3027 8424 3027 8407 3019 8407
3019 8412 3004 8410 2999 8426 2997 8429
TIME...MOT...LOC 2049Z 125DEG 27KT 3018 8417
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 2:12 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 29, 2:12 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 212 PM EDT Tue Jun 29 2021 .NEAR TERM [Through Wednesday]... The current broad upper level vorticity maxima across the Gulf of Mexico is expected to remain somewhat quasi-stationary through the remainder of Wednesday, with the chance for showers and thunderstorms likely to continue through the near term. A strong Bermuda surface high pressure system is contributing to a rather deep low level moisture field across the region that will aid in the development of these storms through the afternoon and evening hours. Most thunderstorm activity will likely be diurnal in nature, and should dissipate shortly after or just before sunset. Given the conducive environment for pop up thunderstorms, PoPs tomorrow are rather high (50% or higher) for much of the region. Lows tonight will generally be in the low 70s across the region, with highs topping out at around the upper 80s to low 90s. .SHORT TERM [Wednesday Night Through Thursday]... The low to mid-level flow pattern continues to transition from easterly on Wednesday to southerly on Thursday. This sets the stage for widespread convection on Thursday that will gradually propagate northward along sea-breeze/outflow boundaries. Given the anomalously moist air mass in place, and in collaboration with surrounding PoPs will range from 50 to 70 pct, which is above climatology. .LONG TERM [Thursday Night Through Tuesday]... The main concerns for impactful weather will be over the 4th of July Weekend into early next week, with the potential for heavy rainfall, isolated severe weather, and an increasing rip current threat for all of the gulf beaches. On Friday, deep layer southwest flow is modeled to take hold, as a low closing off in the Ohio Valley sends a "cold" front into the Southeast US. While this is not expected to change our air mass notably, as it stalls/dissipates near the region, it'll maintain chances for showers and thunderstorms well above climo. PoPs are generally forecast 60-80 pct each day through Monday, tapering down some by Tuesday. Given the approach of the front and anomalously moist air mass, heavy rainfall is a concern beginning Saturday and continuing through at least Monday. Instability remains questionable given considerable cloud cover, but the winds aloft are unseasonably robust, so a marginal severe weather threat is possible. Some minor nuisance flooding is also possible (See Hydrology section). With a persistent, at times brisk southwest flow along the coast, surf heights will increase, enhancing the rip current threat beginning Friday, with increasing confidence for a high risk during the Fourth of July weekend. We will continue to fine tune the forecast as we approach the major holiday weekend. && .AVIATION... [Through 18Z Wednesday] VFR conditions should remain through the rest of the day, with occasional MVFR/IFR conditions during afternoon thunderstorms that may move over the terminal. During the late overnight hours, MVFR to LIFR Cigs and Vsbys are expected to develop across the VLD and ABY terminals. These conditions should quickly erode by the early morning hours and become VFR through the remainder of the afternoon on Wednesday. && .MARINE... Easterly winds will veer to southerly on Thursday and southwesterly on Friday, around 15 to 20 knots at times through the period. This will keep seas elevated, ranging from 1 to 3 feet in Apalachee Bay and 2 to 4 feet elsewhere. The roughest conditions, which will be of concern to small craft are expected to occur Friday Night into the Fourth of July weekend. Shower and thunderstorm chances through the period, highest on Saturday and Sunday with the approach of a cold front. && .FIRE WEATHER... Other than low dispersions tomorrow, there are currently no fire weather concerns at this time, as a rather moist air mass is still in place across the region. && .HYDROLOGY... Sea-breeze convection will continue to augment precipitation until the approach of a "cold" front this weekend into early next week. Deterministic precipitation totals over the next seven days are forecast to range from 1.5 to 2.5 inches outside of Southwest Georgia, where amounts around 1 to 1.5 inches are forecast. With the approach of the front, there continues to be upside potential to the precip amounts, with isolated values around 4 to 5 inches possible. At this time, the main concern is nuisance flooding, given the broader time frame of accumulation. On the river front, the Choctawhatchee at Bruce remains in action and is forecast to drop below this stage on Thursday. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 90 72 84 72 84 / 60 40 60 20 60 Panama City 87 74 83 74 84 / 50 30 50 20 40 Dothan 89 71 85 72 85 / 50 30 60 20 60 Albany 92 73 87 73 88 / 30 30 60 20 70 Valdosta 92 71 85 72 85 / 30 30 70 20 60 Cross City 91 71 85 72 84 / 70 50 70 30 50 Apalachicola 85 75 81 75 82 / 50 40 40 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Bunker SHORT TERM...LF LONG TERM...LF AVIATION...Bunker MARINE...LF FIRE WEATHER...Bunker HYDROLOGY...LF
In the hours before
Special weather statement, Jun 29, 2:16 PM EDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
216 PM EDT Tue Jun 29 2021
FLZ008-010-012-013-108-112-291900-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Calhoun FL-
South Walton FL-Washington FL-
216 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR BAY...WEST CENTRAL CALHOUN...
SOUTHEASTERN WALTON AND SOUTHERN WASHINGTON COUNTIES IN THE PANHANDLE
OF FLORIDA UNTIL 300 PM EDT/200 PM CDT/...
At 216 PM EDT/116 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Lynn Haven, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Vernon, Springfield, Hiland Park,
Parker, Wausau, Ebro, Southport, Fountain, Seminole Hills, Cedar
Grove, Singer Road, Dirego Park, College Station, Bayou George, Camp
Flowers, Holmes Valley and Gainer Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3041 8608 3067 8558 3031 8526 3012 8565
3040 8609
TIME...MOT...LOC 1816Z 129DEG 20KT 3033 8561
72-BUNKERSpecial weather statement, Jun 29, 3:32 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
332 PM EDT Tue Jun 29 2021
FLZ019-GAZ159>161-292015-
Madison FL-Brooks GA-Lanier GA-Lowndes GA-
332 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHERN LANIER...
LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 415 PM EDT...
At 331 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mayday to near Dowling Park. Movement was
northwest at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Madison, Lake Park, Valdosta, Hahira, I-75 At Exit 16, Moody Air
Force Base, Remerton, Dasher, Greenville, Lee, Ebb, Barretts,
Hamburg, Pinetta, Eridu, Lovett, Nankin, Empress, Clyattville and
Hanson.
LAT...LON 3085 8301 3085 8309 3080 8310 3079 8313
3063 8314 3063 8329 3059 8326 3042 8322
3039 8317 3035 8321 3026 8324 3026 8347
3030 8347 3030 8377 3103 8337 3103 8320
3104 8320 3092 8297 3087 8297
TIME...MOT...LOC 1931Z 113DEG 22KT 3082 8298 3023 8331
42-DVDLocal storm report, Jun 29, 3:46 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG COOKS HAMMOCK 29.93N 83.28W
06/29/2021 LAFAYETTE FL 911 CALL CENTER
911 CALL CENTER REPORTED A TREE DOWN ALONG
SOUTH STATE ROAD 51.
&&
KOSpecial weather statement, Jun 29, 4:15 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
415 PM EDT Tue Jun 29 2021
FLZ018-019-GAZ147-148-158>161-292100-
Inland Jefferson FL-Madison FL-Berrien GA-Brooks GA-Lanier GA-
Lowndes GA-Cook GA-Thomas GA-
415 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...WESTERN
MADISON...SOUTHERN COOK...SOUTH CENTRAL BERRIEN...WEST CENTRAL
LANIER...WESTERN LOWNDES...SOUTHEASTERN THOMAS AND BROOKS COUNTIES
UNTIL 500 PM EDT...
At 415 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Moody Air Force Base to 15 miles northwest
of Perry. Movement was west at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Monticello, Adel, Valdosta, Quitman, Hahira, Sparks, Boston, Ray
City, I-75 At Exit 16, Moody Air Force Base, Remerton, Meigs,
Greenville, Morven, Cecil, Cody, Barretts, Greggs, Everett and
Drifton.
LAT...LON 3030 8361 3030 8380 3035 8406 3104 8362
3104 8357 3108 8358 3120 8351 3107 8308
TIME...MOT...LOC 2015Z 100DEG 18KT 3102 8319 3031 8370
42-DVDLocal storm report, Jun 29, 4:47 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 2 SSW AUCILLA 30.46N 83.76W
06/29/2021 JEFFERSON FL 911 CALL CENTER
911 DISPATCH REPORTED A TREE DOWN ALONG
I-10.
&&
KOSpecial weather statement, Jun 29, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT Tue Jun 29 2021
FLZ027-127-292130-
Coastal Wakulla FL-Inland Wakulla FL-
449 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA COUNTY UNTIL 530 PM
EDT...
At 449 PM EDT, Doppler radar was tracking a strong thunderstorm over
St. Marks, moving northwest at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crawfordville, Woodville, St. Marks, Wakulla, Sopchoppy, Newport,
Shadeville, Hyde Park, Wakulla Springs, Arran, Hilliardville, Tully,
Plum Orchard, Panacea, Shell Point, Port Leon, Medart, Wakulla Beach,
Buckhorn and Spring Creek.
LAT...LON 3001 8446 3002 8456 3002 8457 3030 8456
3030 8425 3027 8424 3027 8407 3019 8407
3019 8412 3004 8410 2999 8426 2997 8429
TIME...MOT...LOC 2049Z 125DEG 27KT 3018 8417
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:18 PM EDT | Special Weather Statement | TAE | Bay | 27 min |
| Jun 28, 8:20 PM EDT | Special Marine Warning | TAE | 26 min | |
| Jun 29, 1:37 PM EDT | Special Weather Statement | TAE | Walton | 53 min |
| Jun 29, 2:12 PM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 63 min |
| Jun 29, 2:16 PM EDT | Special Weather Statement | TAE | Washington | 44 min |
| Jun 29, 2:19 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 26 min |
| Jun 29, 2:28 PM EDT | Severe Thunderstorm Warning | TAE | Dixie | 32 min |
| Jun 29, 2:54 PM EDT | Special Marine Warning | TAE | 96 min | |
| Jun 29, 3:11 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 55 min |
| Jun 29, 3:32 PM EDT | Special Weather Statement | TAE | Madison | 43 min |
| Jun 29, 3:47 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 73 min |
| Jun 29, 4:15 PM EDT | Special Weather Statement | TAE | Jefferson | 45 min |
| Jun 29, 4:18 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 42 min |
| Jun 29, 4:25 PM EDT | Special Marine Warning | TAE | 65 min | |
| Jun 29, 7:28 PM EDT | Special Weather Statement | TAE | Gulf | 47 min |
| Jun 29, 4:59 PM EDT | Special Weather Statement | TAE | Colquitt, Cook, Grady, Thomas, Worth | 61 min |
| Jun 29, 5:37 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 53 min |
| Jun 29, 5:39 PM EDT | Special Weather Statement | TAE | Ben Hill, Tift, Turner, Worth | 66 min |
| Jun 29, 5:44 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Grady, Mitchell, Thomas, Worth | 61 min |
| Jun 29, 5:54 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 66 min |
| Jun 29, 6:19 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Miller | 41 min |
| Jun 29, 6:51 PM EDT | Special Weather Statement | TAE | Calhoun, Clay, Early, Lee, Quitman, Randolph and 1 more | 54 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.